Taking back control.
I’m currently chilling on my recliner with my head slightly spinning, feeling random electrical impulses going off in my hands and my head. My whole head and face feels like it’s being pricked with pins and I also have a heavy stuffy feeling but it’s all something I can manage. So what is causing this then?
I am now four days without any medication at all. The withdrawal is well and truly happening. It has been more difficult than first imagined but I am sticking with it. I’m not sure how long the weird feelings will go on for while my head is going through chemical rebalancing but I’m not going to give in.
I’ve had the most amazing weekend though. The best weekend I’ve had in such a long time and not being on the meds has kept me more awake! I can take the side effects if it means I don’t spend every day absolutely shattered. I want to be tired because I have been busy and achieving something, not because I took some medication which has wiped me out. Don’t get me wrong, I needed them but it has served it’s purpose and it’s time they took a hike!!
All medication has its place and should be taken seriously. Anti-depressants should no be underestimated. They do not surpress emotions which a lot of people assume. Antidepressants work by boosting or prolonging particular brain chemicals (noradrenaline and serotonin), both of which are meant to help regulate mood. People who are dealing with depression as part of their mental illness experience extreme mood swings. I fluctuated from being really down and helpless to being completely elated. The meds helped balance this but now I’m in a better place to deal with day to day life. I will not put myself at risk but I do feel ready to deal with things without the pills. For anyone who thinks they want to do the same then do as I did; do it in a controlled way with support from your GP. If your ready then try but do it the right way.